Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 85, NWS Corpus Christi, TX

August 7, 2004Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 7, 2004, 6:37 PM CDT for Live Oak County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2004, 6:37 PM CDT (23:37 UTC)
Expired
Aug 7, 2004, 8:30 PM CDT
In force
113 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 65 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1532 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 072339
FFWCRP
TXC297-080130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT SAT AUG 7 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LIVE OAK COUNTY IN TEXAS

* UNTIL 830 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER DINERO NEAR 
  THE WESTERN EDGE OF LAKE CORPUS CHRISTI. THIS THUNDERSTORM WAS 
  NEARLY STATIONARY BUT WAS DRIFTING NORTHEAST SLOWLY.

* SOME LOCATIONS AFFECTED INCLUDE...
  DINERO...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2821 9805 2807 9807 2808 9798 2821 9787
      2834 9796

$$

MJG
2 follow-up statements
000 
WGUS74 KCRP 080017
FFSCRP
TXC297-080130-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
711 PM CDT SAT AUG 7 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LIVE 
OAK COUNTY UNTIL 830 PM CDT SATURDAY EVENING...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM WITH HEAVY RAINFALL REMAINED NEARLY STATIONARY ACROSS 
THE WARNED AREA. THESE STORM WAS IN A WEAKENING STAGE AND THE SHOULD 
DISSIPATE COMPLETELY BY AROUND 800 OR 830 PM. DOPPLER RADAR 
ESTIMATED 3 TO 5 INCHES OF RAIN HAS FALLEN DUE TO THIS STORM JUST 
WEST OF NORTHERN REACHES OF LAKE CORPUS CHRISTI AND RAINFALL IS 
STILL OCCURRING IN THIS AREA. THEREFORE...THE THREAT FOR FLASH 
FLOODING HAS NOT ENDED.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND 
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

LAT...LON 2828 9793 2816 9788 2808 9801 2823 9811

$$

MJG
000 
WGUS74 KCRP 080046
FFSCRP
TXC297-080100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT SAT AUG 7 2004

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN LIVE
OAK COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED.

LAT...LON 2828 9793 2816 9788 2808 9801 2823 9811

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:19 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 7, 6:19 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
619 PM CDT SAT AUG 7 2004

.SHORT-TERM (TONIGHT)...UPDATED TO INCLUDE SLIGHT CHANCE POPS ACROSS
PORTIONS OF THE INTERIOR COASTAL BEND WHERE MID-LEVEL CYCLONIC SHEAR
AXIS IS INTERACTING WITH FAVORABLE LOW-LEVEL MOISTURE/INSTABILITY.
ALSO INCREASED WIND SPEEDS THIS EVENING FOR THE COASTAL WATERS GIVEN
THE STRENGTH OF THE SEA BREEZE CIRCULATION.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

85/SHORT-TERM
Hazardous weather outlook, Aug 7, 6:00 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SAT AUG 7 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT SAT AUG 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS MORNING OVER THE COASTAL WATERS AHEAD OF A WEAK FRONTAL
BOUNDARY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS INLAND AREAS OF THE COASTAL BEND AND RIO GRANDE
PLAINS DURING THE AFTERNOON AND PERSIST INTO THE EARLY EVENING
ACROSS THE RIO GRANDE PLAINS. A FEW STORMS MAY PRODUCE GUSTY WINDS
AND BRIEF HEAVY DOWNPOURS...BUT REMAIN BELOW SEVERE LIMITS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING
THE AFTERNOON AND EVENING HOURS EACH DAY. THE MAIN THREAT FROM THESE
STORMS WILL BE STRONG GUSTY WINDS. HIGH HEAT INDEX VALUES ARE
EXPECTED DURING THE LATE AFTERNOON HOURS EACH DAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

76/87

In the hours before

Special weather statement, Aug 7, 5:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CDT SAT AUG 7 2004

TXZ240-072330-
DUVAL-
557 PM CDT SAT AUG 7 2004

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS DUVAL COUNTY THROUGH
630 PM CDT...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL DUVAL COUNTY OVER FREER.  THE
STRONG THUNDERSTORM WAS NEARLY STATIONARY.

THIS STRONG THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL
WINDS GUSTING UP TO 50 MPH FREQUENT LIGHTNING VERY HEAVY RAIN WITH
RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR.

&&

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP

MJG

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.